Illinois, 2008Flood in Illinois, June 10 to 24, 2008
June 10 to 24, 2008 · NWS PAH · 1 event in 1 county or zone
Showers and thunderstorms ahead of an impressive cold front on the 9th produced locally heavy rain. Isolated rainfall totals were up to two inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $10,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms ahead of an impressive cold front on the 9th produced locally heavy rain. Isolated rainfall totals were up to two inches. Another cold front on the 13th caused isolated thunderstorms that dropped between one and two inches. The runoff from these storms, combined with backwater from the flooded Mississippi River, sent the Ohio River above flood stage at Cairo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 12:31 PM CST, 8 hours 29 minutes earlier.
Area forecast discussion, Jun 10, 12:31 PM CST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT TUE JUN 10 2008
.DISCUSSION...
THE BIGGEST FORECAST CHALLENGE IS DAY 4-5 (FRI-SAT). THAT IS WHEN
THE NEXT FRONT ENTERS THE FORECAST PICTURE...WITH IT LOOKING TO
STAY (MAINLY) DRY BEFORE FRIDAY. ON FRIDAY...ALL THE MODELS
DEVELOP AND APPROACH A COLD FRONT TO THE DOORSTEP OF THE FA BY
FRIDAY PM. THEREFORE A DRY START TO THE DAY SHOULD LEAD TO A
GRADUAL INCREASE IN POPS FROM THE WEST THROUGH THE AFTERNOON. THE
PEAK HEATING HOURS OF THE AFTERNOON/EVENING OFFER THE BEST
INSTABILITY ALONG WITH THE FORCING/CONVERGENCE OF THE FRONT AND SO
MAY OFFER THE BEST CHANCE FOR STRONGER STORMS. HOWEVER THE BEST
POP DOES LOOK TO BE FRIDAY NIGHT WITH THE BOUNDARY PASSAGE...AS
THE GFS...THE NAM...AND THE DGEX HAVE SUGGESTED AND CONTINUE TO
SUGGEST. THE OUTLIER HAS BEEN THE ECMWF...WHICH IN PREVIOUS RUNS
WANTED TO HANG THE BOUNDARY AND HAVE A WET WEEKEND. BUT THE LATEST
(00Z) RUN OF THE ECMWF DOES BRING IT THRU FRI NIGHT-SAT AND YIELDS
A DRY SUNDAY. SO OUR FORECAST COMPROMISE APPROACH THUS FAR (OF A
CONTINUED SMALL POP INTO SAT WITH DRY WX SUN) LOOKS TO BE A GOOD
BET. WE HAVE CHOSEN TO SUITE THE MODELS AND WEIGHT THEM
ACCORDINGLY AND SO FEEL SOME CONFIDENCE IN THE CONTINUED DRY
SUNDAY FORECAST AND PLAN ON DRAWING DOWN THE SAT POP AS WELL IF
NOT ENTIRELY. WE WILL LET THE COLLAB PICTURE DETERMINE ULTIMATELY
IF WE MAINTAIN A 20 PERCENT BRIDGE OFF PEAK POPS (HIGH CHC) FRIDAY
NIGHT THRU SAT TO THE DRY SAT NIGHT FORECAST. AND AFTER A DRY SUN-
MON FORECAST WE WILL LET THE COLLAB PIC DICTATE IF A RETURN SMALL
POP TUE IS NECESSARY OR IF IT CAN HOLD OFF TIL WED.
OTHER MINOR FORECAST CHALLENGES IN THE NEAR TERM INCLUDE THE
POSSIBILITY OF FOG TONIGHT. LAST NIGHTS RAINS (MORE ROBUST NORTH
AND WEST) HAVING MOISTENED THE BLAYER AND TONIGHTS TEMPS COOLING
INTO MORE SPRING-LIKE L60S MAY YIELD SOME PATCHY FOG FORMATION
ESP IN THE VALLEYS AND MORE FOG PRONE AREAS DESPITE NO MOS
INDICATIONS FOR IT. BUT SOUNDINGS SUGGEST IT WONT BE PARTICULARLY
DEEP/LENGTHY SO WELL REFRAIN FROM ANY STRONG WORDING IF AT ALL.
CONVERSELY THE MODELS HINT AT ALMOST ELY WAVE TYPE OF MOISTURE
FLUX INTO THE SRN PENNYRILE ON WED THAT MIGHT FLIRT WITH
DEVELOPING A DIURNALLY DRIVEN TSM. HOWEVER BELIEVE CHANCES ARE
LESS THAN 20 AND SO WILL LEAVE OUT MENTION FOR NOW.
BLENDED MOS INTO EXISTING PACKAGE/COLLAB PIC FOR TEMP FORECAST.
&&
.AVIATION...
SCATTERED TO BROKEN CUMULUS DECK WAS MOVING SOUTHEAST OF THE TAF
SITES THIS AFTERNOON. EXPECT CLEAR SKIES TONIGHT. SOME FOG POTENTIAL
EXISTS VERY LATE TONIGHT...BUT IT SHOULD BE QUITE SHALLOW AND
PATCHY. ENOUGH LOW LEVEL SOUTHEAST WIND IS EXPECTED OFF THE SURFACE
TO PREVENT ANY WIDESPREAD SIGNIFICANT FOG FORMATION. IN
ADDITION...RAINFALL IN THE PAST 24 HOURS WAS GENERALLY LIGHT AT THE
TAF SITES. SOIL MOISTURE SHOULD NOT BE PARTICULARLY HIGH AFTER
STRONG SUNSHINE TODAY. AFTER 12Z...A FEW CU MAY FORM AS ANY FOG
BURNS OFF.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
HUMPHREY/YORK
Hazardous weather outlook, Jun 10, 4:07 AM CST, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
507 AM CDT TUE JUN 10 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
507 AM CDT TUE JUN 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...FLOODING WILL
CONTINUE OR DEVELOP AT SOME POINTS ALONG THE MISSISSIPPI...OHIO
AND WABASH RIVERS. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD
PRODUCTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM
FRIDAY AFTERNOON INTO SATURDAY MORNING. ISOLATED STORMS COULD
REACH SEVERE LEVELS.
DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...FLOODING WILL
CONTINUE OR DEVELOP AT SOME POINTS ALONG THE MISSISSIPPI...OHIO
AND WABASH RIVERS. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD
PRODUCTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Alexander
- When
- June 10, 9:00 PM CST to June 24, 1:00 PM CST
- Where
- Alexander County, 2.18 mi ESE of Cairo to 2.57 mi ENE of Cairo
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 36.984, -89.146
Minor flooding of the Ohio River occurred near Cairo. The river crested there at 41.51 feet on the 20th. Flood stage is 40 feet. Some bottomland fields were underwater.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105961.